MAUDE Adverse Event Report: NEPHROS NEPHROS; SSU-D

NEPHROS NEPHROS; SSU-D
Model Number SSU-D
Medical Device Problem Codes Filtration Problem (2941); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2026 it was reported that a healthcare facility received a positive endotoxin culture downstream of an ssu-d (70-0243d) filter on one of their ro machines and observed the device had deformed.There was no reported adverse event.The nephros ssu-d is intended to be used to filter water or bicarbonate concentrate used in hemodialysis devices.It assists in providing hemodialysis quality water or bicarbonate concentrate.The device is not a complete water treatment system but serves to remove biological contaminants.Therefore, it must be used in conjunction with other water treatment equipment (ro, di, etc.).The user facility routinely tests their water to ensure the removal of endotoxins.A positive endotoxin culture can be caused by improper installation, cross contamination and/or a breach of the filter membrane.Comprehensive review of the specific filter device history record and manufacturing inspections did not identify any product issues and the investigation is underway to determine the root cause.Once the investigation is completed, a supplemental/followup report will be submitted.
 
Additional Manufacturer Narrative
The nephros ssu-d is intended to be used to filter water or bicarbonate concentrate used in hemodialysis devices.It assists in providing hemodialysis quality water or bicarbonate concentrate.The device is not a complete water treatment system, but serves to remove biological contaminants.Therefore it must be used in conjunction with other water treatment equipment (ro, di, etc.).The user facility routinely tests their water to ensure the removal of endotoxins.A positive endotoxin culture can be caused by improper installation, cross contamination and/or a breach of the filter membrane.Comprehensive review of the specific filter device history record and manufacturing inspections did not identify any product issues and the investigation is underway to determine the root cause.Once the investigation is completed, a supplemental/followup report will be submitted.

Brand Name
NEPHROS
Common Device Name
SSU-D
Manufacturer (Section D)
NEPHROS
380 lackawanna place
south orange NJ 07079
Manufacturer Contact
vashone thomas
380 lackawanna place
south orange, NJ 07079
2013450829
MDR Report Key24781038
Report Number3003337893-2026-00001
Device Sequence Number12295772
Product Code FIP
UDI-Device Identifier20896241002224
UDI-Public(01)20896241002224(17)280928(10)PI250759
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K110285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberSSU-D
Device Catalogue Number70-0243D
Device Lot NumberPI25/0759
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/03/2026
Initial Report FDA Received Date04/03/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown